Ohio, 2010Winter Weather in Ohio, February 9 to 10, 2010
February 9 to 10, 2010 · NWS ILN · 14 events in 14 counties and zones
Low pressure in the Mississippi Valley strengthened as it moved into the Ohio Valley early on Tuesday, February 9th. Snow began on Monday night and spread northeast early on Tuesday.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure in the Mississippi Valley strengthened as it moved into the Ohio Valley early on Tuesday, February 9th. Snow began on Monday night and spread northeast early on Tuesday. Later in the afternoon, this snow mixed with rain south of the Ohio River. As the system pulled out of the region Tuesday night, colder air on strong winds changed the precipitation back to snow, with additional accumulations noted in blowing and drifting snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 9, 1:13 AM EST, 47 minutes earlier.
Area forecast discussion, Feb 9, 1:13 AM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
113 AM EST TUE FEB 9 2010
.SYNOPSIS...
SIGNIFICANT SNOW ACCUMULATIONS ARE FORECAST FOR TONIGHT AND TUESDAY
AS A VIGOROUS LOW PRESSURE SYSTEM TRAVELS ACROSS THE OHIO VALLEY.
SNOW AND BLUSTERY WINDS WILL AFFECT THE AREA TUESDAY NIGHT AND
WEDNESDAY AS THE LOW CONTINUES TO THE ATLANTIC COAST. HIGH
PRESSURE AND A COLD DRY AIRMASS WILL FOLLOW THE WINTER STORM ON
THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
RADAR MOSAIC AND SFC OBSERVATIONS WERE INDICATING SNOWFALL FROM
NRN IL...SW INTO FAR SWRN INDIANA AND WRN KY. STRONG...MOIST ASCENT
AHEAD OF APPROACHING SFC LOW WILL CAUSE SNOW TO INCREASE IN COVERAGE
AND MOVE NE ACRS THE FORECAST AREA OVERNIGHT. CURRENT FORECAST IS
IN PRETTY GOOD SHAPE...SO WILL ONLY BE MAKING SOME MINOR TWEAKS TO
TEMPERATURES AND TIMING OF SNOW ONSET.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
SNOW WILL CONTINUE THROUGH THE DAY ON TUESDAY. RAIN WILL CUT INTO
ACCUMULATIONS IN SOUTHERN COUNTIES DURING THE AFTERNOON WHEN
SLIGHTLY ABOVE FREEZING TEMPERATURES WILL PUSH UP FROM THE SOUTH.
EXPECT AS MUCH AS 5 ADDITIONAL INCHES IN NORTHWESTERN
COUNTIES...RANGING DOWN AS LOW AS AN INCH OF NEW SNOW IN FAR
SOUTHERN LOCATIONS.
A DRY SLOT MOVING THROUGH KENTUCKY AND SOUTHERN OHIO WILL ALLOW
FOR LOWER AMOUNTS OF SNOW THERE TUESDAY NIGHT...THOUGH UP TO 3
ADDITIONAL INCHES ARE EXPECTED IN WEST CENTRAL OHIO. WINDS WILL
PICK UP BY WEDNESDAY MORNING...WITH GUSTS AS HIGH AS 40 MPH
CAUSING CONSIDERABLE BLOWING AND DRIFTING SNOW. ANOTHER BURST OF
SNOW IS ANTICIPATED FOR WEDNESDAY IN THE STRONG NORTHWEST
BACKLASH BEHIND THE LOW...ENHANCED BY MOISTURE FROM THE GREAT
LAKES. STEADY SNOW WILL TAPER TO SCATTERED SNOW SHOWERS BY
WEDNESDAY NIGHT WHEN THE LOW WILL BE OFF THE ATLANTIC COAST.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
ANY REMAINING PRECIPITATION SHOULD DIMINISH ON THURSDAY AS LOW LEVEL
WINDS BACK DUE TO HIGH PRESSURE RIDGING IN FROM THE WEST. NORTHWEST
FLOW ALOFT WILL PREDOMINATE THROUGH THE PERIOD. DIFFICULT TO TIME
WEAK DISTURBANCES DROPPING SOUTHEAST IN THIS PATTERN COULD BRING
SOME SNOW SHOWERS AND/OR FLURRIES AT JUST ABOUT ANY POINT. APPEARS
THAT A STRONGER SYSTEM WILL MOVE TOWARDS THE REGION SUNDAY
NIGHT/MONDAY. BUT PLENTY OF UNCERTAINTY THAT FAR OUT IN THE
FORECAST. SO LIMITED TO LOW CHANCE POPS. BELOW NORMAL TEMPERATURES
WILL PERSIST THROUGH THE PERIOD.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
MODELS CONTINUE TO BE IN AGREEMENT IN LIFTING DEEPENING LOW FM THE
LOWER MS VALLEY TO E OF CVG AT 18Z. THE LOW CONTINUES NE TO NR CMH
BY 00Z WED.
STRONG ISENTROPIC LIFT AHEAD OF THE LOW HAS PUSHED THE NRN EDGE OF
THE SNOW INTO THE SRN TAFS. MOVED THE START TIME OF SNOW UP A
COUPLE OF HOURS AT ALL LOCATIONS. KEPT THE HEAVIEST SNOWS DURING
THE MORNING HOURS. ALSO KEPT PCPN ALL SNOW AT ALL TAFS. 1000-850
CRITICAL THICKNESS LINE PUSHES CLOSE TO I-71...BUT EVEN IF LITTLE RA
MIXES IN LATER THIS AFTN...FEEL THE MAJORITY OF THE PCPN WILL BE
SN.
AS LOW PASSES N OF THE TAFS...THE SN SHOULD TAPER DOWN IF NOT
STOP. THIS SHOULD BE ESPECIALLY TRUE IN THE SRN TAFS. LIFTED THE
VSBYS TO 6 AT CVG/LUK AND ILN DURING THE LATE AFTN.
WITH PASSAGE OF LOW/CDFNT...CAA WILL KICK IN AND WINDS WILL SHIFT
TO THE W/SW AND BECOME GUSTY. WRAP AROUND SHSN ARE EXPECTED FOR
TNGT. BLOWING SNOW MAY REDUCE VSBYS AS WINDS GUST OVER 25KTS.
OUTLOOK...MVFR/IFR CIGS/VSBYS LIKELY TUESDAY NIGHT INTO WEDNESDAY.
MVFR CIGS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING UNTIL 6 PM EST WEDNESDAY FOR OHZ026-034-
035-042>044-051>053-060>062-070>074-077>082-088.
WINTER STORM WARNING FROM 4 AM EARLY THIS MORNING TO 6 PM EST
WEDNESDAY FOR OHZ045-046-054>056-063>065.
KY...WINTER STORM WARNING UNTIL 6 PM EST WEDNESDAY FOR KYZ089>100.
IN...WINTER STORM WARNING UNTIL 6 PM EST WEDNESDAY FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...CONIGLIO/HICKMAN
NEAR TERM...CONIGLIO/HICKMAN
SHORT TERM...CONIGLIO
LONG TERM...
AVIATION...SITESHazardous weather outlook, Feb 8, 4:19 PM EST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
419 PM EST MON FEB 8 2010
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>044-
051>053-060>062-070>074-077>082-088-092130-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-
WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
419 PM EST MON FEB 8 2010
...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
OHZ045-046-054>056-063>065-092130-
UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-
FAIRFIELD-
419 PM EST MON FEB 8 2010
...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 6 PM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
Winter Weather, Champaign
- When
- February 9, 2:00 AM EST to February 10, 2:00 PM EST
- Where
- Champaign forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
The county garage in Urbana measured 4.5 inches of snow. A spotter in Saint Paris measured 5.8 inches by Wednesday morning.
Winter Weather, Delaware
- When
- February 9, 2:00 AM EST to February 10, 2:00 PM EST
- Where
- Delaware forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
The county sheriff measured 4 inches of snow in Delaware.
Winter Weather, Franklin
- When
- February 9, 2:00 AM EST to February 10, 2:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
Snowfall ranged from 4 inches in New Albany and Groveport, to 5 inches in Grove City, to 5.3 inches at the Port Columbus international airport KCMH, and 6.7 inches in Westerville.
Winter Weather, Hardin
- When
- February 9, 2:00 AM EST to February 10, 2:00 PM EST
- Where
- Hardin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
The county garage in Kenton measured 5 inches of snow, while a spotter measured 7 inches.
Winter Weather, Hocking
- When
- February 9, 2:00 AM EST to February 10, 2:00 PM EST
- Where
- Hocking forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
The county garage in Logan measured 4 inches of snow, while a spotter in Laurelville measured 3.5 inches.
Winter Weather, Licking
- When
- February 9, 2:00 AM EST to February 10, 2:00 PM EST
- Where
- Licking forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
Snowfall ranged from 3.5 inches in Buckeye Lake, to 4.3 inches in Chatham, to 4.5 inches at the county garage in Jacksontown, to 4.7 inches in Utica and 5 inches in Johnstown.
Winter Weather, Logan
- When
- February 9, 2:00 AM EST to February 10, 2:00 PM EST
- Where
- Logan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
Snowfall ranged from 4 inches in Lakeview and Bellefontaine, to 4.5 inches in Quincy.
Winter Weather, Madison
- When
- February 9, 2:00 AM EST to February 10, 2:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
The county garage in London measured 5 inches of snow.
Winter Weather, Mercer
- When
- February 9, 2:00 AM EST to February 10, 2:00 PM EST
- Where
- Mercer forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
The county garage in Celina measured 6.5 inches of snow.
Winter Weather, Miami
- When
- February 9, 2:00 AM EST to February 10, 2:00 PM EST
- Where
- Miami forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
Snowfall ranged from 4.5 inches in Tipp City to 5.7 inches northwest of Bradford, to 7 inches in Troy.
Winter Weather, Pike
- When
- February 9, 2:00 AM EST to February 10, 2:00 PM EST
- Where
- Pike forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
Snowfall ranged from 3.5 inches at the county garage in Piketon, to 5 inches in Waverly.
Winter Weather, Preble
- When
- February 9, 2:00 AM EST to February 10, 2:00 PM EST
- Where
- Preble forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
Snowfall in Eaton was measured at 3.2 inches by a spotter and 4.2 inches by the rainfall observer just north of town. The highway department in West Alexandria measured 6 inches of snow.
Winter Weather, Shelby
- When
- February 9, 2:00 AM EST to February 10, 2:00 PM EST
- Where
- Shelby forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
The county garage in Sidney measured 3 inches of snow on Tuesday evening.
Winter Weather, Union
- When
- February 9, 2:00 AM EST to February 10, 2:00 PM EST
- Where
- Union forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
The county garage in Marysville measured 6 inches of snow on Wednesday morning. A spotter in Claiborne measured 4 inches.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Delaware, February 9 to 11, 20102 deaths · 4 injured · $7.8 million · 8 events
- Winter Storm in Pennsylvania, February 9 to 11, 20102 deaths · $20 million · 10 events
- Blizzard and Winter Storm in New Jersey, February 9 to 11, 20102 deaths · 1 injured · $5.0 million · 25 events
- Winter Storm in Wisconsin, February 9 to 10, 20101 death · 9 events
- Winter Storm in Ohio, February 9 to 10, 2010$2.1 million · 9 events
- Blizzard and Winter Storm in Maryland, February 9 to 10, 2010$1.0 million · 10 events
- Winter Storm in Pennsylvania, February 9 to 10, 2010$650,000 · 3 events
- Blizzard and Winter Storm in Virginia, February 9 to 11, 20101 injured · $135,000 · 55 kt wind · 27 events
- Blizzard and Winter Storm in North Carolina, February 9 to 11, 2010$186,000 · 58 kt wind · 13 events
- Heavy Snow and Winter Weather in Kentucky, February 9 to 10, 201057 events
- Blizzard and Winter Storm in Virginia, February 9 to 11, 201029 events
- Winter Weather in Virginia, February 9 to 10, 201029 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 210962, 210963, 210964, 210965, 210966, 210967, 210968, 210970, 210971, 210973, 210978, 210985, 210989, 210995.